Alert archive / Massachusetts / Small Craft Advisories in 2016
Small Craft Advisory 62, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Apr 21, 2016, 3:23 AM EDT. It took effect at Apr 21, 2016, 1:00 PM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2016, 3:23 AM EDT (07:23 UTC)
- In effect from
- Apr 21, 2016, 1:00 PM EDT
- Expired
- Apr 22, 2016, 3:39 AM EDT
- In force
- 15 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
337 WHUS71 KBOX 210723 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 323 AM EDT THU APR 21 2016 ANZ231>237-211530- /O.NEW.KBOX.SC.Y.0062.160421T1700Z-160422T0000Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- 323 AM EDT THU APR 21 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FRANK FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
4 follow-up statements
490 WHUS71 KBOX 211432 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1032 AM EDT THU APR 21 2016 ANZ231>237-212245- /O.CON.KBOX.SC.Y.0062.160421T1700Z-160422T0000Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- 1032 AM EDT THU APR 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
523 WHUS71 KBOX 212015 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 415 PM EDT THU APR 21 2016 ANZ254-255-220415- /O.EXB.KBOX.SC.Y.0062.160421T2100Z-160422T0800Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 415 PM EDT THU APR 21 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT FRIDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231>237-220000- /O.CON.KBOX.SC.Y.0062.000000T0000Z-160422T0000Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- 415 PM EDT THU APR 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
794 WHUS71 KBOX 212356 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 756 PM EDT THU APR 21 2016 ANZ231>237-220100- /O.EXP.KBOX.SC.Y.0062.000000T0000Z-160422T0000Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- 756 PM EDT THU APR 21 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... WINDS WILL CONTINUE TO DIMINISH THIS EVENING ALONG THE NEAR SHORE WATERS OF THE SOUTH COAST. A FEW GUSTS NEAR 25 KNOTS WILL REMAIN POSSIBLE FOR THE NEXT HOUR...BUT MOST OF THE REGION HAS ALREADY DROPPED BELOW CRITERIA. THEREFORE...THE SMALL CRAFT ADVISORY WILL EXPIRE ON TIME AT 8 PM. $$ ANZ254-255-220800- /O.CON.KBOX.SC.Y.0062.000000T0000Z-160422T0800Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 756 PM EDT THU APR 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
570 WHUS71 KBOX 220739 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 339 AM EDT FRI APR 22 2016 ANZ255-221545- /O.CAN.KBOX.SC.Y.0062.000000T0000Z-160422T0800Z/ /O.NEW.KBOX.SC.Y.0063.160422T1800Z-160423T0900Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 339 AM EDT FRI APR 22 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT SATURDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-220845- /O.CAN.KBOX.SC.Y.0062.000000T0000Z-160422T0800Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 339 AM EDT FRI APR 22 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY THRESHOLDS. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN BEEN CANCELLED. $$ ANZ256-221545- /O.NEW.KBOX.SC.Y.0063.160422T1800Z-160423T0900Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 339 AM EDT FRI APR 22 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT SATURDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FRANK FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Apr 21, 2:05 AM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 21, 2:05 AM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
205 AM EDT THU APR 21 2016
.SYNOPSIS...
DRY WEATHER WILL CONTINUE THURSDAY...BUT WITH A MUCH MILDER
AFTERNOON. A COLD FRONT APPROACHES THE REGION FRIDAY AND MOVES
OFFSHORE LATE FRIDAY NIGHT OR SATURDAY MORNING. THIS WILL BRING A
ROUND OF SCATTERED SHOWERS AND WIDELY SCATTERED THUNDERSTORMS.
HIGH PRESSURE WILL BRING DRY AND SEASONABLE CONDITIONS
FOR MOST OF THE WEEKEND. A FRONT WITH WITH ONE OR MORE LOW
PRESSURE CENTERS MAY BRING PERIODS OF A COOL RAIN TO SOUTHERN NEW
ENGLAND DURING MONDAY AND TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
205 AM UPDATE...
HIGH PRESSURE IN CONTROL WILL CONTINUE TO RESULT IN LIGHT
WINDS/CLEAR SKIES VERY EARLY THIS MORNING AND EXCELLENT RADIATIONAL
COOLING CONDITIONS. LOW TEMPS WILL BOTTOM OUT IN THE UPPER 20S TO
THE LOWER 30S IN THE NORMALLY COOLEST OUTLYING LOCATIONS...TO
MAINLY THE 30S ELSEWHERE.
FROST HEADLINES CONTINUE THROUGH 7 AM FOR NORTHERN CT/NORTHWEST
RI/SOUTHEAST MA AND COASTAL ESSEX COUNTY IN NORTHEAST MA. MANY OF
THESE AREAS WILL DROP INTO THE LOWER TO MIDDLE 30S BY DAYBREAK AND
CONDITIONS SUPPORTIVE OF FROST. OTHER LOCATIONS TO THE NORTH AND
WEST WILL ALSO BE SUBJECT TO FROST/FREEZE TEMPERATURES...BUT THE
PROGRAM DOES NOT BEGIN FOR THESE AREAS UNTIL MAY.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
THURSDAY...HIGH PRESSURE STILL IN CONTROL AS IT MOVES TOWARD THE
MID ATLANTIC COAST. WINDS WILL BECOME LIGHT SOUTHWEST AWAY FROM
THE COASTS. LOCAL SEABREEZES MAY DEVELOP ONCE MORE. THE SYNOPTIC
PRESSURE GRADIENT IS JUST A BIT STRONGER...SO NOT AS HIGH
CONFIDENCE IN SEABREEZES DEVELOPING.
THURSDAY NIGHT...HIGH PRESSURE MOVES EVEN FARTHER FROM OUR REGION.
STILL PLENTY OF DRY AIR TO OVERCOME...SO THINKING MOST OF THE
NIGHT WILL REMAIN DRY ACROSS OUR REGION. THE TIMING MAY CHANGE
SOME...BUT COULD SEE A FEW SHOWERS APPROACHING WESTERN MA AND CT
LATE. SOUTHWEST WINDS BECOME MORE STEADY AHEAD OF AN APPROACHING
COLD FRONT.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HIGHLIGHTS...
* MILD WITH SCATTERED SHOWERS AND POSSIBLE TSTMS ON FRIDAY
* EXCEPT FOR SATURDAY AM ON CAPE/ISLANDS...WEEKEND LOOKS TO BE DRY
* COOL RAIN POSSIBLE MONDAY INTO TUESDAY
OVERALL PICTURES...
LARGE SCALE FLOW BECOMES A LITTLE LESS BLOCKY OVER THE EASTERN CONUS
WITH NORTHERN STREAM EXTENDING FURTHER SOUTH WITH TIME. TWO MAIN
FEATURES ARE THE FOCUS FOR THE EXTENDED. ONE IS THE COLD FRONT THAT
PASSES THROUGH FRIDAY NIGHT...AND THE OTHER IS A WAVE OF LOW
PRESSURE THAT PASSES NEAR OR SOUTH OF SOUTHERN NEW ENGLAND MONDAY
NIGHT AND TUESDAY. IN GENERAL...HAVE STARTED WITH A MODEL BLEND AND
ADJUSTED A LITTLE IN ACCORDANCE WITH 12Z OPERATIONAL MODEL TRENDS.
DETAILS...
FRIDAY AND FRIDAY NIGHT...APPROACHING COLD FRONT GAVE CAUSE TO HIGH
CHANCE AND LOW LIKELY POPS FOR FRIDAY AFTERNOON/EVENING. LOOKS LIKE
ENOUGH INSTABILITY WITH K INDICES NEAR OR A LITTLE ABOVE 30...TOTAL
TOTALS NEAR 50...AND SHOWALTERS APPROACHING ZERO TO WARRANT WIDELY
SCT OR SCT TSTMS. WITH PWATS AROUND 1.2 INCHES...A FEW SHOWERS/TSTMS
COULD CONTAIN HEAVY DOWNPOURS. MID LEVEL WINDS VARY FROM MODEL TO
MODEL...BUT A CONSENSUS WOULD INDICATE NEAR 35 KT AND THUS A LOW
POTENTIAL FOR SOME ORGANIZED STORMS.
SATURDAY AND SUNDAY...ONCE SHOWERS ASSOCIATED WITH COLD FRONT CLEAR
CAPE/ISLANDS...THE WEEKEND LOOKS TO BE DRY WITH SURFACE HIGH
PRESSURE DOMINATING. HIGH TEMPS ON SATURDAY ANTICIPATED TO BE UPPER
50S TO MID 60S AND ON SUNDAY TO BE MID 50S TO LOWER 60S. AXIS OF
SURFACE HIGH APPROACHES NEW ENGLAND LATE SATURDAY NIGHT. CLEAR SKIES
AND LIGHT WINDS SHOULD ALLOW TEMPS SATURDAY NIGHT TO DROP INTO THE
30S ACROSS THE INTERIOR. AREAS OF FROST POSSIBLE...INCLUDING LOW
LYING AREAS IN SE MA. ACROSS NORTHERN MA...HAVE GONE A LITTLE BELOW
GUIDANCE TO REFLECT LOWS NEAR 30 IN SOME LOCATIONS. WOULD NOT BE
SURPRISED IF WE EVENTUALLY SEE TEMPS DROP INTO THE UPPER 20S ACROSS
NW MA.
MONDAY AND TUESDAY...WAVE OR WAVES OF LOW PRESSURE ALONG A
STATIONARY FRONTAL BOUNDARY MAY PRODUCE PERIODS OF RAIN FOR THE
AREA. SOME UNCERTAINTY IN TIMING. FOR NOW...DEPICT INCREASING CLOUDS
ON MONDAY WITH RAIN SPREADING INTO THE AREA LATE AND THEN PERSISTING
THROUGH MUCH OF TUESDAY. THIS WILL LIKELY BE A COOL RAIN WITH
TEMPERATURES POSSIBLY STRUGGLING TO GET OUT OF THE 40S ON TUESDAY.
IN FACT...DEPENDING UPON THE EVENTUAL TRACK OF THE SURFACE
LOW...PTYPE COULD BE AN ISSUE ACROSS NORTHERN MA. THERE IS A CHANCE
THAT AT LEAST SOME WET SNOW MAY MIX WITH THE RAIN ACROSS THE
WORCESTER HILLS AND EAST SLOPES OF THE BERKSHIRES MONDAY NIGHT INTO
TUESDAY MORNING.
TUESDAY NIGHT...ANTICIPATE CLEARING AT THIS TIME AND A RATHER CHILLY
AIR MASS MOVING INTO THE AREA. EVEN WITH SOME MIXING...MAY HAVE
TEMPS DROPPING INTO THE LOW TO MID 30S ACROSS MUCH OF INTERIOR
SOUTHERN NEW ENGLAND.
WEDNESDAY...LOOKS LIKE A DRY BUT COOL AIR MASS WITH PLENTY OF
SUNSHINE. INITIAL THINKING IS THAT TEMPS WILL CAP OUT IN THE MID 50S
ACROSS MOST OF THE AREA EVEN UNDER FULL SUNSHINE.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /TODAY THROUGH FRIDAY NIGHT/...
TODAY...HIGH CONFIDENCE IN VFR CONDITIONS. SW WIND GUSTS OF AROUND
20 KNOTS DEVELOP THIS AFTERNOON IN MOST LOCALES...BUT UP TO 25 KNOTS
POSSIBLE NEAR THE SOUTH COAST.
TONIGHT...MODERATE TO HIGH CONFIDENCE. MAINLY VFR BUT SOME MVFR
CIGS/VSBYS MAY DEVELOP TOWARD DAYBREAK FRIDAY WITH THE BEST CHANCE
ACROSS THE INTERIOR.
FRIDAY...MODERATE TO HIGH CONFIDENCE. ANY MVFR CIGS/VSBYS THAT
DEVELOP TOWARD DAYBREAK FRIDAY WILL PROBABLY IMPROVE TO MAINLY VFR
BY MID TO LATE MORNING. HOWEVER...SCATTERED SHOWERS AND A FEW
THUNDERSTORMS WILL LIKELY DEVELOP TO THE NORTHWEST OF A BOSTON TO
PROVIDENCE LINE DURING THE MID AFTERNOON TO EARLY EVENING HOURS...
RESULTING IN LOCALIZED LOWER CIGS/VSBYS. HIGHEST RISK ACROSS WESTERN
MA.
FRIDAY NIGHT...MODERATE CONFIDENCE. SCATTERED SHOWERS AND A FEW
THUNDERSTORMS WILL AFFECT THE REGION FRIDAY NIGHT IN ASSOCIATION
WITH A COLD FRONT. IN ADDITION...SOUTHWEST FLOW OFF THE OCEAN WILL
LIKELY RESULT IN IFR CIGS/VSBYS ACROSS THE SOUTHEAST NEW ENGLAND
COAST. ACROSS THE REST OF THE REGION...MAINLY MVFR/VFR CONDITIONS
ARE EXPECTED OUTSIDE PRECIPITATION.
KBOS TAF...HIGH CONFIDENCE IN TAF THROUGH THIS EVENING. LOW RISK OF
A BRIEF SEA BREEZE FOR A FEW HOURS LATER THIS MORNING...BUT EVEN IF
IT OCCURS WILL BE SHORT-LIVED AND OVERCOME BY STRONGER SOUTHWEST
GRADIENT.
KBDL TAF...HIGH CONFIDENCE IN TAF THROUGH THIS EVENING.
OUTLOOK /SATURDAY THROUGH MONDAY/...
SAT...HIGH CONFIDENCE. MVFR CIGS/VSBYS IN SHOWERS CAPE/ISLAND IN
AM. OTHERWISE...VFR.
SUN...HIGH CONFIDENCE. VFR.
MON...MODERATE CONFIDENCE. VFR BECOMING MVFR CIGS/VSBYS IN
LOWERING CLOUDS AND -RA LATE.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH FRIDAY/...
HIGH CONFIDENCE. RELATIVELY TRANQUIL WINDS AND SEAS ACROSS THE
COASTAL WATERS THROUGH THIS PERIOD. WINDS DIMINISH ACROSS THE
OUTERMOST COASTAL WATERS LATE THIS AFTERNOON. SOME WIND GUSTS
COULD APPROACH 25 KT NEARSHORE THURSDAY AFTERNOON...ESPECIALLY
ALONG THE SOUTH COAST. NOT ENOUGH CONFIDENCE TO ISSUE ANOTHER
SMALL CRAFT ADVISORY AT THIS TIME.
OUTLOOK /FRIDAY NIGHT THROUGH MONDAY/...
MODERATE CONFIDENCE.
SW FLOW AHEAD OF COLD FRONT BRINGS SEAS TO AROUND OR A LITTLE HIGHER
THAN 5 FEET FRI AFTERNOON AND NIGHT ACROSS THE OUTER SOUTH COASTAL
WATERS. MAY HAVE ENOUGH OF A NORTHERLY FLOW BEHIND THE COLD FRONT
FOR SEAS TO APPROACH 5 FEET SAT NIGHT IN THE OUTER EAST COASTAL
WATERS. SEAS SUBSIDE ALL WATERS ON SUN BUT MAY INCREASE AGAIN
ALONG THE SOUTH COASTAL WATERS LATE MON IN STRENGTHENING SW FLOW
AS ANOTHER FRONT SAGS SOUTH THROUGH NEW ENGLAND.
&&
.FIRE WEATHER...
THURSDAY...
WHILE THE DRY CONDITIONS WILL CONTINUE...IT DOES NOT APPEAR THE
COMBINATION OF VERY LOW HUMIDITY AND STRONG WINDS WILL DEVELOP
QUITE AS STRONGLY. BASED ON COORDINATION WITH STATE FIRE OFFICIALS
AND SURROUNDING OFFICES...WE WILL LIKELY HANDLE THIS EVENT WITHOUT
A RED FLAG WARNING. THIS IS NOT TO SAY FIRE WEATHER CONDITIONS ARE
STILL NOT A CONCERN.
FRIDAY...
DEWPOINTS WILL RISE TO THE UPPER 40S TO MID 50S DURING THE DAY AS
SOUTHWEST WINDS INCREASE TO 10 TO 15 MPH. SCATTERED SHOWERS WILL
MOVE IN AS A COLD FRONT APPROACHES. TEMPERATURES WILL REMAIN MILD
WITH HIGHS IN THE LOWER TO MID 70S EXCEPT THE 60S ALONG THE
IMMEDIATE S COAST. MINIMUM RH VALUES WILL RANGE FROM 45 TO 60
PERCENT ACROSS MOST AREAS EXCEPT UP TO 70 TO 75 PERCENT ALONG THE
IMMEDIATE S COAST. ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY
AFTERNOON INTO THE EVENING AS THE COLD FRONT SLOWLY PUSHES ACROSS
THE REGION.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FROST ADVISORY UNTIL 7 AM EDT THIS MORNING FOR CTZ002>004.
MA...FROST ADVISORY UNTIL 7 AM EDT THIS MORNING FOR MAZ007-017>019-
021.
RI...FROST ADVISORY UNTIL 7 AM EDT THIS MORNING FOR RIZ001.
MARINE...NONE.
&&
SYNOPSIS...BELK
NEAR TERM...FRANK
SHORT TERM...BELK
LONG TERM...THOMPSON
AVIATION...FRANK/NMB
MARINE...BELK/THOMPSON
FIRE WEATHER...STAFFHazardous weather outlook, Apr 20, 6:10 PM EDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 610 PM EDT WED APR 20 2016 MAZ002>006-008>016-020-022>024-026-RIZ002>008-212215- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-SOUTHERN BRISTOL MA-BARNSTABLE MA- DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-SOUTHEAST PROVIDENCE RI- WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- 610 PM EDT WED APR 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS... EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...DRY AND WINDY CONDITIONS CONTINUE WITH SOUTHWESTERLY WINDS GUSTING TO AROUND 20 MPH. THIS WILL RESULT IN CONDITIONS FAVORABLE FOR ENHANCED FIRE BEHAVIOR AND HIGH IGNITION POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002>004-MAZ007-017>019-021-RIZ001-212215- HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN ESSEX MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI- 610 PM EDT WED APR 20 2016 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. THURSDAY...DRY AND WINDY CONDITIONS CONTINUE WITH SOUTHWESTERLY WINDS GUSTING TO AROUND 20 MPH. THIS WILL RESULT IN CONDITIONS FAVORABLE FOR ENHANCED FIRE BEHAVIOR AND HIGH IGNITION POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-212215- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 610 PM EDT WED APR 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RLG FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
Nearby
Small Craft Advisories in Massachusetts, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.